MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TF ULTRA 2 UBRAID AND NDLS 5.5MM PK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TF ULTRA 2 UBRAID AND NDLS 5.5MM PK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72202615
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that, during a shoulder rotator cuff repair surgery, the non-bioabsorbable twinfix ultra suture anchor tip broke while inserted into the patient bone.A back-up was available and used in the same bone hole.All fragments were removed from the patient.There was a surgical delay of less than 30 min.No patient injuries have been stated.For preparation of the insertion site, it was used a 3.8 mm gold dilator; patient bone quality was described as hard.
 
Additional Manufacturer Narrative
One 72202615 twinfix ultra pk 5.5mm suture anchor reported on.Product was not returned for evaluation.Due to unavailability, the allegation could not be fully confirmed.Full investigation and conclusions were not possible without physical evaluation.If objective evidence becomes available to assist with evaluation, the complaint will be revisited.Factors that may affect device performance include: device storage, device ability, surgical ability, procedure location and tissue condition.Influences that could compromise product performance or integrity include: non-compliance or deviation from technique driven instructions.Alternate prep method or instruments used.Unexpected bone density/condition.Incomplete anchor insertion.Loss of or lack of axial alignment.Hard bone was reported.Product met specifications upon release to distribution.

Brand Name
TF ULTRA 2 UBRAID AND NDLS 5.5MM PK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8308585
Report Number1219602-2019-00141
Device Sequence Number16626655
Product Code MBI
UDI-Device Identifier03596010656209
UDI-Public03596010656209
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K093228
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2023
Device Catalogue Number72202615
Device Lot Number50750662
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/18/2019
Supplement Date Received by Manufacturer02/28/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date03/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR